Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 64, NWS Atlanta, GA

May 6, 20244 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 6, 2024, 3:22 PM EDT for 4 counties in Georgia. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2024, 3:22 PM EDT (19:22 UTC)
Expired
May 6, 2024, 4:00 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clarke County, GA, Jackson County, GA, Madison County, GA, Oglethorpe County, GA

The radar

The Greer radar (KGSP), 118 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 3:38 PM EDTTSTM WND DMG1 Ssw Sanford, GATree down on Crabapple Hollow Rd near Nowhere Rd.
May 6, 3:42 PM EDTHAIL 1.5Diamond Hill, GAPing pong sized hail at Hwy29 and Diamond Hill Neese Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
794 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

676 
WUUS52 KFFC 061922
SVRFFC
GAC059-157-195-221-062000-
/O.NEW.KFFC.SV.W.0064.240506T1922Z-240506T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
322 PM EDT Mon May 6 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Clarke County in northeastern Georgia...
  Southeastern Jackson County in northeastern Georgia...
  Northwestern Oglethorpe County in northeastern Georgia...
  Madison County in northeastern Georgia...

* Until 400 PM EDT.

* At 322 PM EDT, a severe thunderstorm was located over Sandy Creek 
  Recreation Area, or 7 miles north of Athens, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Danielsville, Athens, Nicholson, Comer, Winterville, Colbert, Ila,
  Carlton, Hull, Athens-Clarke County, James Holland Youth Sports
  Cmpx, Pocataligo, Diamond Hill, Smithonia, Sandy Creek Recreation
  Area, Oconee Heights, Barretts Mill, Paoli, Neese, and Watson Mill
  Bridge State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3421 8308 3421 8309 3417 8310 3415 8308
      3416 8307 3412 8305 3411 8303 3410 8304
      3409 8303 3401 8304 3395 8343 3412 8349
      3426 8314
TIME...MOT...LOC 1921Z 252DEG 12KT 3407 8338 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
532 
WWUS52 KFFC 061945
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
345 PM EDT Mon May 6 2024

GAC059-157-061954-
/O.CAN.KFFC.SV.W.0064.000000T0000Z-240506T2000Z/
Clarke GA-Jackson GA-
345 PM EDT Mon May 6 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE AND
SOUTHEASTERN JACKSON COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3421 8308 3417 8310 3415 8308 3415 8307
      3412 8305 3411 8303 3401 8304 3397 8327
      3400 8327 3400 8326 3401 8327 3400 8328
      3405 8339 3412 8336 3417 8337 3426 8314
TIME...MOT...LOC 1944Z 252DEG 12KT 3409 8329 

$$

GAC195-221-062000-
/O.CON.KFFC.SV.W.0064.000000T0000Z-240506T2000Z/
Oglethorpe GA-Madison GA-
345 PM EDT Mon May 6 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN OGLETHORPE AND MADISON COUNTIES...

At 345 PM EDT, a severe thunderstorm was located over Neese, or near 
Danielsville, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Danielsville, Comer, Winterville, Colbert, Ila, Carlton, Hull,
Athens-Clarke County, Pocataligo, Diamond Hill, Smithonia, Paoli,
Neese, and Watson Mill Bridge State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3421 8308 3417 8310 3415 8308 3415 8307
      3412 8305 3411 8303 3401 8304 3397 8327
      3400 8327 3400 8326 3401 8327 3400 8328
      3405 8339 3412 8336 3417 8337 3426 8314
TIME...MOT...LOC 1944Z 252DEG 12KT 3409 8329 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:53 PM EDT, 29 minutes earlier.

Area forecast discussion, May 6, 2:53 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
253 PM EDT Mon May 6 2024

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Tuesday)
Issued at 251 PM EDT Mon May 6 2024

Notable shortwave is currently traversing the southeastern CONUS
with remnant outflow boundary from this morning's convection
stationed over northern GA. Deep layer moisture is punching in ahead
of the shortwave in a region of strong PVA across northern and
eastern GA, allowing for some steepening lapse rates under a region
of broad ascent with the afternoon sunshine. Isolated storms are
already firing across northern GA with some focus along the terrain,
though so far these are certainly feeling our somewhat worked over
environment aloft and haven't lasted too long, despite 15-25 kts of
bulk shear analyzed on the SPC mesoanalysis. A more impressive
storm is going in Jefferson County where a differential heating
boundary is likely aiding in convective initiation. Expect
isolated storms to continue through the evening hours, with
slightly higher coverage possible in parts of northern GA. A
Marginal (1 out of 5) risk has been issued for northern GA. The
primary threats are isolated large hail and damaging winds.
Continued afternoon heating will allow for MLCAPE values to rise
into the 1500-2000 J/kg range, which combined with effective bulk
shear values of 20-25 kts as the shortwave continues to move
through should allow for a few storms that could become more
organized. The tornado threat isn't zero, but it is very low -
overall forecast soundings show that low level shear struggles to
be streamwise in nature, so a mesoscale accident along a boundary
would likely be necessary.

Tonight, the shortwave is expected to move by and this should help
suppress the continuation of any convection as region of AVA
moves in and shortwave ridging builds. Concerns tonight will be
how much rain falls today and how much clearing occurs to allow
for some potential vsby and low ceiling issues. Currently have
kept any haze or fog out of the forecast, but this could change
tonight.

Tomorrow, the shortwave ridging is expected to remain in place
over the area during the morning hours ahead of the next system
ejecting out of the Plains. This should help keep things in check
as far as convection goes for part of the day. However, strong jet
streak within an elongating jet over the CONUS will move to the
NW of the area, driving height falls and push a cold
front/convective outflow into the SE during the afternoon. Some
hires guidance redevelops convection along this and pushes into NW
GA by the evening hours. This seems like a realistic scenario,
though it will certainly be impacted in part by the convective
evolution with the Great Plains this afternoon and tonight.
Diabatic pumping of the downstream ridge combined with the strong
PV gradient along the jet/jet streak is leading to multiple rossby
wave breaks, which is known to be a struggle for models to
properly capture.

PoP chances have been concentrated over northern GA as a result of
all this, with a Marginal Risk (1 out of 5) currently in place. A
tongue of instability will creep into portions of northern GA with
HREF showing means of 1500-2000 J/kg of CAPE by the afternoon. Best
shear is currently forecast to remain just to the NW of the region,
but organized convection may find its way into NW GA as the evening
progresses that may be able to squeeze out some severe wind or hail
before becoming more disorganized.

Highs today will be in the 80s with lows overnight in the 60s across
the CWA. Tomorrow, highs will be in the 80s with even a few 90s
possible in portions of central GA.

Lusk

&&

.LONG TERM...
(Wednesday morning through next Sunday)
Issued at 251 PM EDT Mon May 6 2024

The start of the long term forecast period is quite busy as the
upper level ridging gives way to a series of disturbances rounding a
strong upper level low over the northern Plains/Great Lakes Region
through Friday. As a result, several rounds of active weather with
the potential for strong to severe storms is expected through the
end of the work week. Wednesday, a stationary boundary will be
draped to our north over the Ohio River Valley. As the first
shortwave traverses eastward over the northern Plains, a mesoscale
convective system is expected to take aim for locations north of the
I-20 corridor Wednesday afternoon into the overnight hours.
Depending on the strength of the cold pool, the line of storms may
hold on through Thursday morning. At this juncture, SPC has included
locations across our far north in a Slight Risk (Level 2 out of 5)
and locations further south to the I-20 corridor in a Marginal Risk
(Level 1 out of 5) for severe weather. With bulk shear between 40-50
KT and elevated mid level lapse rates through the overnight hours
exceeding 7 C/km, the primary hazards with these storms will be
damaging wind gusts and hail up to 1 inch. The next round of strong
to severe thunderstorms will be associated with the upper level low
progressing over the Great Lakes Region and the aforementioned
boundary sagging southward towards our forecast area. At this time,
SBCAPE is forecast to be running between 1000-2500+ J/kg, bulk shear
between 35-50 KT, and lapse rates between 6-7+ C/km through the
afternoon Thursday into Friday. For now, SPC has placed much of
north and central Georgia into a 15% probability for severe weather
Thursday through Friday morning. The primary hazards in storms would
be damaging wind gusts and 1 inch hail (though there is a chance for
hail stones to be larger should storms fire across south central
Georgia where there is a swath of higher lapse rates around the 8
C/km mark progged). While the risk for flash flooding and river
flooding is low at this time, locations across north Georgia could
see as much as 2 to 2.5" of rainfall over the next 5 days where
locally higher amounts are possible.

While the current trends signal the potential for severe weather
through the first half of the forecast period, it is important to
note that there is some uncertainty in the overall synoptic pattern
moving forward. Additionally, the severe weather threat each day may
be limited by any ongoing convection that could inhibit recovery and
destabilization. Unfortunately these systems are often notoriously
difficult to forecast this far out. We will be closely monitoring
how the forecast evolves in the coming days with respect to our
severe weather threat. Beyond Friday, we will transition into quasi-
zonal flow where drier conditions are anticipated.

KAL

&&

.AVIATION...
(18Z TAFS)
Issued at 134 PM EDT Mon May 6 2024

Convective towers with some lightning now in and around metro TAF
sites. Expect this to continue for next several hours - TEMPOs
for TSRA will likely be extended through the evening until
approximately 02Z for isolated threat. Otherwise, VFR through the
period, but one caveat: Tuesday morning has the potential for some
MVFR cigs to creep into the metro TAF sites and MCN/CSG.
Uncertainty is high on this, as evolution of ongoing storms as
well as other factors will potentially mitigate potential. Winds
will be from the SW through the period, 5-10 kts during day going
lighter at night.

//ATL Confidence...18Z Update...
Medium confidence morning cigs, high all others.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  87  68  88 /  20  10  20  30
Atlanta         66  86  69  88 /  20  10  30  40
Blairsville     60  81  64  82 /  30  20  60  60
Cartersville    64  86  66  88 /  20  20  40  50
Columbus        66  90  69  92 /  20  10  10  10
Gainesville     65  86  69  87 /  30  10  30  50
Macon           65  89  69  91 /  20   0   0  10
Rome            65  86  67  88 /  20  30  50  50
Peachtree City  65  88  68  89 /  20  10  20  30
Vidalia         67  91  69  93 /  20   0   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Lusk
LONG TERM....KAL
AVIATION...Lusk
Hazardous weather outlook, May 6, 12:34 PM EDT, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1234 PM EDT Mon May 6 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071645-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1234 PM EDT Mon May 6 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will be possible today and tonight for
north Georgia. Some storms could become strong to severe
producing gusty winds, hail up to 1 inch, and frequent lightning.
At this time, the probability for a brief tornado this afternoon
and evening is very low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Isolated to scattered thunderstorm chances will continue in the
region through Friday. The best chance for strong to possibly
severe thunderstorms will be Thursday, especially across north
Georgia, as a cold front approaches the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, May 6, 2:05 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
205 PM EDT Mon May 6 2024

GAZ003>005-061830-
Whitfield GA-Catoosa GA-Murray GA-
205 PM EDT Mon May 6 2024

...A strong thunderstorm will impact portions of northeastern
Catoosa, north central Murray and northeastern Whitfield Counties
through 230 PM EDT...

At 205 PM EDT, a strong thunderstorm was near Ringgold, moving east
at 25 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Ringgold, Varnell, Tunnel Hill, Cohutta, Beaverdale, Sumac, Indian
Springs, Cisco, Gregory, and Graysville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3499 8475 3488 8471 3485 8512 3499 8517
TIME...MOT...LOC 1804Z 253DEG 20KT 3493 8505

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 6, 2:17 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
217 PM EDT Mon May 6 2024

GAZ076-061845-
Jefferson GA-
217 PM EDT Mon May 6 2024

...A strong thunderstorm will impact portions of northern Jefferson
County through 245 PM EDT...

At 217 PM EDT, a strong thunderstorm was over Stapletons Crossroads,
or 7 miles northwest of Louisville, moving east at 5 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Louisville, Wrens, Stapleton, Matthews, Stellaville, and Stapletons
Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3315 8227 3307 8229 3303 8229 3300 8228
      3297 8250 3315 8257 3329 8233 3329 8230
      3327 8229 3326 8225 3323 8224 3323 8223
TIME...MOT...LOC 1816Z 251DEG 6KT 3309 8246

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, May 6, 2:20 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
220 PM EDT Mon May 6 2024

GAZ034-035-047-061845-
Walton GA-Barrow GA-Gwinnett GA-
220 PM EDT Mon May 6 2024

...A strong thunderstorm will impact portions of southwestern Barrow,
southeastern Gwinnett and northern Walton Counties through 245 PM
EDT...

At 220 PM EDT, a strong thunderstorm was over Loganville, or 7 miles
southeast of Lawrenceville, moving northeast at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Winder, Monroe, Snellville, Loganville, Auburn, Dacula, Grayson,
Bethlehem, Between, Carl, Fort Yargo State Park, Bold Springs,
Windsor, Harbin, Nicholasville, Youth, Rosebud, Campton, Russell, and
Gratis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3383 8360 3376 8394 3379 8399 3388 8404
      3405 8372
TIME...MOT...LOC 1820Z 247DEG 19KT 3386 8392

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, May 6, 2:30 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT Mon May 6 2024

GAZ025-061900-
Jackson GA-
230 PM EDT Mon May 6 2024

...A strong thunderstorm will impact portions of Jackson County
through 300 PM EDT...

At 230 PM EDT, a strong thunderstorm was near Pendergrass, or near
Jefferson, moving northeast at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Jefferson, Commerce, Braselton, Maysville, Arcade, Nicholson,
Pendergrass, Talmo, Peach State Speedway, and Apple Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3425 8356 3426 8348 3409 8337 3404 8361
      3405 8362 3405 8371 3414 8378 3429 8361
TIME...MOT...LOC 1830Z 237DEG 16KT 3411 8369

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, May 6, 3:00 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
300 PM EDT Mon May 6 2024

GAZ035-037-047-061930-
Walton GA-Barrow GA-Oconee GA-
300 PM EDT Mon May 6 2024

...A strong thunderstorm will impact portions of northwestern Oconee,
southern Barrow and northeastern Walton Counties through 330 PM
EDT...

At 300 PM EDT, a strong thunderstorm was over Nicholasville, or near
Monroe, moving east at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Winder, Monroe, Statham, Bogart, North High Shoals, Bethlehem,
Between, Good Hope, Fort Yargo State Park, Bold Springs, Windsor,
Eastville, Nicholasville, Campton, Russell, and Gratis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3397 8354 3393 8351 3393 8347 3392 8344
      3381 8349 3382 8351 3379 8353 3381 8386
      3387 8387 3393 8380 3396 8381 3402 8356
TIME...MOT...LOC 1900Z 261DEG 15KT 3386 8378

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, May 6, 3:05 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
305 PM EDT Mon May 6 2024

GAZ024-025-027-036-061930-
Madison GA-Banks GA-Jackson GA-Clarke GA-
305 PM EDT Mon May 6 2024

...A strong thunderstorm will impact portions of southeastern Banks,
northwestern Clarke, southeastern Jackson and western Madison
Counties through 330 PM EDT...

At 305 PM EDT, a strong thunderstorm was over Nicholson, or 7 miles
south of Commerce, moving northeast at 20 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Jefferson, Commerce, Danielsville, Arcade, Nicholson, Ila,
Athens-Clarke County, Westgate Park, James Holland Youth Sports Cmpx,
Pocataligo, Diamond Hill, Sandy Creek Recreation Area, Oconee
Heights, Barretts Mill, Apple Valley, and Neese.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3426 8334 3424 8334 3426 8330 3425 8329
      3424 8324 3425 8324 3425 8320 3411 8310
      3397 8346 3413 8357 3428 8335
TIME...MOT...LOC 1904Z 238DEG 18KT 3410 8344

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:13 PM EDTSpecial Weather StatementFFCFloyd32 min
May 5, 8:30 PM EDTSpecial Weather StatementFFCChattooga30 min
May 6, 1:44 PM EDTSpecial Weather StatementFFCJefferson31 min
May 6, 2:05 PM EDTSpecial Weather StatementFFCWhitfield25 min
May 6, 2:17 PM EDTSpecial Weather StatementFFCJefferson28 min
May 6, 2:20 PM EDTSpecial Weather StatementFFCBarrow25 min
May 6, 2:30 PM EDTSpecial Weather StatementFFCJackson30 min
May 6, 3:00 PM EDTSpecial Weather StatementFFCBarrow30 min
May 6, 3:05 PM EDTSpecial Weather StatementFFCJackson, Madison25 min
May 6, 3:56 PM EDTSpecial Weather StatementFFCBanks34 min
May 6, 4:00 PM EDTSevere Thunderstorm WarningFFCMadison, Oglethorpe45 min
May 6, 4:20 PM EDTSpecial Weather StatementFFCJefferson25 min
May 6, 4:35 PM EDTSpecial Weather StatementFFCFranklin25 min
May 6, 5:13 PM EDTSpecial Weather StatementFFCJefferson32 min
May 6, 5:37 PM EDTSpecial Weather StatementFFCEmanuel23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.